Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 11, 2014, 3:40 PM EDT for Palm Beach County, Florida. It was in force for 14 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 3:40 PM EDT (19:40 UTC)
- Expired
- Jun 11, 2014, 3:54 PM EDT
- In force
- 14 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:40 PM EDT | HAIL 0.75 | Boynton Beach, FL | |
| Jun 11, 3:40 PM EDT | HAIL 1 | Delray Beach, FL | |
| Jun 11, 3:44 PM EDT | HAIL 0.5 | 1 Ese Lake Worth, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2020 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS52 KMFL 111940
SVRMFL
FLC099-112015-
/O.NEW.KMFL.SV.W.0014.140611T1940Z-140611T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 415 PM EDT
* AT 338 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
OVER BOYNTON BEACH...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST PALM BEACH...BOYNTON BEACH...DELRAY BEACH...LAKE WORTH...PALM
BEACH...HIGHLAND BEACH...OCEAN RIDGE...GREENACRES...PALM SPRINGS...
LANTANA...ATLANTIS...CLOUD LAKE...VILLAGE OF GOLF...DOWNTOWN WEST
PALM BEACH...DUNES ROAD...PALM BEACH INTERNATIONAL AIRPORT...LAKE
CLARKE SHORES...HYPOLUXO...SOUTH PALM BEACH AND GULF STREAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2668 8004 2668 8005 2659 8005 2659 8004
2653 8005 2655 8004 2642 8006 2655 8021
2672 8005 2669 8005 2669 8004
TIME...MOT...LOC 1938Z 226DEG 25KT 2654 8009
$$
AK1 follow-up statement
984
WWUS52 KMFL 111954
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT WED JUN 11 2014
FLC099-112004-
/O.CAN.KMFL.SV.W.0014.000000T0000Z-140611T2015Z/
PALM BEACH FL-
354 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2668 8004 2668 8005 2659 8005 2659 8004
2653 8005 2655 8004 2642 8006 2655 8021
2672 8005 2669 8005 2669 8004
TIME...MOT...LOC 1949Z 226DEG 25KT 2662 8000
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:46 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 11, 2:46 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT WED JUN 11 2014 .DISCUSSION... LATEST RADAR TRENDS SHOW THE MAJORITY OF THE AFTERNOON CONVECTION ACROSS PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES AS A RESULT OF SOUTHWEST STEERING FLOW. A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN IMPACTS. CONVECTION SHOULD DISSIPATE LATER THIS EVENING OVER THE MAINLAND. DEEP MOISTURE ALOFT IN THE EASTERN GULF OF MEXICO WILL CONTINUE TO PUSH INTO SOUTH FLORIDA OVERNIGHT WITH MIDLEVEL SOUTHWEST FLOW. THEREFORE BELIEVE SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE SEEN THROUGH THE NIGHT MAINLY ACROSS THE AREA WATERS. OVERALL CONVECTIVE REGIME SHOULD REMAIN FAIRLY CONSISTENT THROUGH SATURDAY WITH PREVAILING SOUTHWEST FLOW AND AFTERNOON AND EVENING CONVECTION. A BROAD H5 SHORTWAVE IS STILL EXPECTED TO SWEEP ACROSS THE DEEP SOUTH AND INTO NORTHERN FLORIDA DURING THIS TIME FRAME. THIS WILL ALLOW FOR BETTER COOLING ALOFT WHICH SHOULD ENHANCE THE COVERAGE AND INTENSITY OF AFTERNOON SHOWERS AND THUNDERSTORMS. MODEL SOUNDINGS CONTINUE TO DEPICT H5 TEMPERATURES IN THE -10C TO -12C RANGE THURSDAY AND FRIDAY. BY THE BEGINNING OF NEXT WEEK...SURFACE HIGH PRESSURE WILL BEGIN TO BUILD BACK ACROSS THE WESTERN ATLANTIC WITH RIDGING ALOFT. THIS WILL ALLOW FLOW TO BECOME MORE EASTERLY, PUSHING MOST OF THE CONVECTIVE ACTIVITY INTO THE INTERIOR AND GULF COASTAL AREAS. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING HOURS TODAY. THE WSW MEAN LOW-LEVEL FLOW FAVOR THIS ACTIVITY FOCUSING TOWARD THE EAST COAST THROUGH THE AFTERNOON/EVENING PERIODS BEFORE TRENDING DOWN LATER THIS EVENING INTO TONIGHT. SOME OF THIS ACTIVITY MAY LEAD TO PERIODS OF SUB VFR CONDITIONS AT THE EAST COAST TERMINALS. WINDS WILL BECOME LIGHT/VRB LATER TONIGHT THROUGH DAYBREAK THURSDAY (LAND BREEZES SHOULD SETUP ALONG THE COASTS). SIMILAR WINDS AND RAINFALL COVERAGE ARE EXPECTED THURSDAY. && .MARINE... THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WATERS THROUGH THE REMAINDER OF THIS WEEK AS SOUTH FLORIDA RESIDES IN THE VICINITY OF A WEAK SURFACE RIDGE. AN UPPER LEVEL TROUGH PASSING NORTH OF THE AREA OVER THE NEXT FEW DAYS, WILL BRING A SOMEWHAT BETTER CHANCE FOR CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 88 74 90 73 / 60 20 60 20 FORT LAUDERDALE 87 76 89 74 / 50 20 60 20 MIAMI 88 76 89 74 / 50 20 60 20 NAPLES 87 73 87 72 / 40 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...10/CD LONG TERM....10/CD AVIATION...85/AG
Hazardous weather outlook, Jun 11, 2:42 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT WED JUN 11 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120645- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 242 PM EDT WED JUN 11 2014 ...THUNDERSTORMS POSSIBLE THROUGH THE EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS HAVE DEVELOPED AND ARE IMPACTING PORTIONS OF THE EAST COAST...WHICH WILL REMAIN POSSIBLE INTO THE EVENING PERIOD BEFORE TRENDING DOWN TONIGHT. FREQUENT LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAIN AND HAIL WILL BE THE PRIMARY CONCERNS THROUGH THIS TIME. FLOODING: STORM MOTION IS EXPECTED TO BE SLOW TO THE NORTHEAST AND THIS COULD CAUSE SOME LOCALIZED STREET FLOODING IN POOR DRAINAGE AREAS. WATERSPOUTS: WATERSPOUTS WILL BE POSSIBLE ACROSS THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. THE MAIN CONCERNS AT THIS TIME WILL BE LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. THERE IS A GREATER POTENTIAL ON THURSDAY FOR STRONG WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jun 11, 3:09 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
309 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 NNE PEMBROKE PINES 26.03N 80.33W
06/11/2014 BROWARD FL NWS EMPLOYEE
DOWNED TREE WITH DIAMETER 4 INCHES.
&&
EVENT NUMBER MFL1400187
KONARIKLocal storm report, Jun 11, 3:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
311 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL NORTH MIAMI BEACH 25.93N 80.16W
06/11/2014 E0.88 INCH MIAMI-DADE FL PUBLIC
&&
EVENT NUMBER MFL1400188
KONARIKLocal storm report, Jun 11, 3:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 1 SSW AVENTURA 25.95N 80.15W
06/11/2014 MIAMI-DADE FL PUBLIC
LARGE TREE BRANCH DOWNED.
0215 PM HAIL 1 SSW AVENTURA 25.95N 80.15W
06/11/2014 E0.25 INCH MIAMI-DADE FL PUBLIC
LARGE TREE BRANCH DOWNED.
&&
EVENT NUMBER MFL1400189
EVENT NUMBER MFL1400190
KONARIKLocal storm report, Jun 11, 3:16 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 SE DOLPHINS STADIUM 25.93N 80.21W
06/11/2014 E0.25 INCH MIAMI-DADE FL BROADCAST MEDIA
&&
EVENT NUMBER MFL1400191
KONARIKSpecial weather statement, Jun 11, 3:23 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT WED JUN 11 2014
FLZ067-068-168-112000-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND PALM BEACH COUNTY FL-
323 PM EDT WED JUN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COASTAL PALM BEACH
COUNTY...CENTRAL METRO PALM BEACH COUNTY AND EAST CENTRAL INLAND PALM
BEACH COUNTY...
* UNTIL 400 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LOXAHATCHEE NWR...OR NEAR BOYNTON BEACH...
MOVING NORTHEAST AT 25 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
WEST PALM BEACH...BOYNTON BEACH...DELRAY BEACH...WELLINGTON...PALM
BEACH GARDENS...LAKE WORTH...RIVIERA BEACH...PALM BEACH...OCEAN
RIDGE...GREENACRES...ROYAL PALM BEACH...PALM SPRINGS...NORTH PALM
BEACH...LANTANA...LAKE PARK...ATLANTIS...HAVERHILL...CLOUD LAKE...
GOLDEN LAKES AND DUNES ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2655 8005 2656 8004 2655 8004 2645 8014
2655 8032 2687 8010 2684 8005 2683 8004
2682 8004 2684 8006 2680 8003 2680 8005
2670 8005 2672 8003
TIME...MOT...LOC 1923Z 215DEG 25KT 2655 8018
AKLocal storm report, Jun 11, 3:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
328 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 1 ENE DELRAY BEACH 26.46N 80.08W
06/11/2014 M46 MPH PALM BEACH FL MESONET
&&
EVENT NUMBER MFL1400192
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:27 AM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 11, 9:01 AM EDT | Special Marine Warning | MFL | 29 min | |
| Jun 11, 12:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 11, 1:54 PM EDT | Special Weather Statement | MFL | Broward | 21 min |
| Jun 11, 2:00 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 11, 2:19 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 11, 2:24 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 13 min |
| Jun 11, 3:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jun 11, 3:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 11, 3:37 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 11, 4:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jun 11, 4:08 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Jun 11, 4:12 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 11, 4:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 11, 4:48 PM EDT | Special Weather Statement | MFL | Martin | 42 min |
| Jun 11, 4:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 11, 6:42 PM EDT | Special Weather Statement | MFL | Okeechobee | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.